MAUDE Adverse Event Report: Covidien Spacemaker; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

Covidien Spacemaker; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SMBTTRNDX
Medical Device Problem Codes Detachment of Device or Device Component (2907); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laparoscopic inguinal total extraperitoneal (tep) procedure, the two dissecting balloons were inflated during dissection, and the balloons ruptured.Dissection could not be performed with the original balloon, and plastic balloon frag ments fell into the patient cavity.An inspection was performed to remove the plastic fragments.It was also mentioned that the balloon that needed to inflate had a dull color.Surgical time was extended by 30 minutes or more.To resolve the issue, dissection was completed with another balloon until adequate space was created.
 
Additional Manufacturer Narrative
D10 concomitant products: spacemaker, spacemaker pro btt + round (lot # p6b0944); spacemaker, spacemaker pro btt + round (lot # p6b0944); spacemaker, spacemaker pro btt + round (lot # p6b0944); spacemaker, spacemaker pro btt + round (lot # p6b0944).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
Spacemaker
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
Covidien
sabanetas industrial park
ponce PR 00716 -440
Manufacturer (Section G)
Covidien
sabanetas industrial park
ponce PR 00716 -440
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112--439
+1(800)646-4633
MDR Report Key50455666
Report Number2647580-2026-02559
Device Sequence Number16062542
Product Code GCJ
UDI-Device Identifier10884521545304
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K151356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMBTTRNDX
Device Catalogue NumberSMBTTRNDX
Device Lot NumberP6B0944
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2026
Initial Report FDA Received Date08/26/2026
Date Device Manufactured02/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown